Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 261, NWS Blacksburg, VA

September 28, 2016Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 28, 2016, 2:26 PM EDT for Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia. It was in force for 64 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2016, 2:26 PM EDT (18:26 UTC)
Expired
Sep 28, 2016, 3:30 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 2:41 PM EDTHAIL 0.881 E Mayfield, NC
Sep 28, 2:45 PM EDTHAIL 12 E Mayfield, NCQUARTER SIZE HAIL WAS OBSERVED ALONG CHANDLER MILL ROAD.
Sep 28, 2:46 PM EDTHAIL 1.752 Ene Mayfield, NCHAIL CAUSED SEVERE DAMAGE TO AN AWNING ON A HOME.
Sep 28, 3:07 PM EDTHAIL 1.754 Sse Danville City, NC
Sep 28, 3:15 PM EDTHAIL 1.755 Ne Providence, VA
Sep 28, 3:25 PM EDTHAIL 2.52 Nnw Blanch, NCTENNIS BALL SIZE HAIL REPORTED ON MOUNTAIN HILL ROAD.
Sep 28, 3:27 PM EDTHAIL 1Ringgold, VAHAIL TO AT LEAST QUARTER SIZE
Sep 28, 3:30 PM EDTHAIL 1Ringgold, VAHAIL FELL ON RINGGOLD ROAD
Sep 28, 3:30 PM EDTHAIL 1.252 Nw Milton, VAHALF DOLLAR SIZED HAIL ON SONSHINE DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

965 
WUUS51 KRNK 281826
SVRRNK
NCC033-157-VAC143-590-281930-
/O.NEW.KRNK.SV.W.0261.160928T1826Z-160928T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT WED SEP 28 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  THE CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...

* UNTIL 330 PM EDT

* AT 226 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OREGON
  HILL...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...
  EDEN...
  WENTWORTH...
  BETHEL...
  AND BLAIRS.

THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3649 7979 3692 7913 3654 7922 3654 7920
      3646 7922 3638 7973
TIME...MOT...LOC 1826Z 250DEG 16KT 3648 7966 

HAIL...1.00IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
834 
WWUS51 KRNK 281858
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT WED SEP 28 2016

NCC033-157-VAC143-590-281930-
/O.CON.KRNK.SV.W.0261.000000T0000Z-160928T1930Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
258 PM EDT WED SEP 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CASWELL...NORTHEASTERN ROCKINGHAM...AND SOUTHEASTERN
PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE...

AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PELHAM...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BETHEL...
BLAIRS...
MAYFIELD...
AND PROVIDENCE.

THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3653 7967 3692 7913 3654 7922 3654 7920
      3646 7922 3642 7961
TIME...MOT...LOC 1857Z 250DEG 16KT 3653 7950 

HAIL...1.00IN
WIND...60MPH
 
$$

RAB
982 
WWUS51 KRNK 281914
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT WED SEP 28 2016

NCC157-281922-
/O.CAN.KRNK.SV.W.0261.000000T0000Z-160928T1930Z/
ROCKINGHAM NC-
314 PM EDT WED SEP 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THIS WARNING...WARNING NUMBER
261...HAS MOVED NORTHEAST INTO PITTSYLVANIA COUNTY.
THEREFORE...WARNING NUMBER 261 HAS BEEN CANCELLED FOR ROCKINGHAM
COUNTY. HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING...WARNING
NUMBER 262...HAS BEEN ISSUED WHICH COVERS NEARLY ALL OF ROCKINGHAM
COUNTY AT THIS TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL NORTH CAROLINA...AND SOUTH CENTRAL...WEST CENTRAL AND
CENTRAL VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3663 7950 3692 7913 3654 7922 3654 7920
      3646 7922 3643 7951
TIME...MOT...LOC 1912Z 250DEG 16KT 3655 7942 

$$

NCC033-VAC143-590-281930-
/O.CON.KRNK.SV.W.0261.000000T0000Z-160928T1930Z/
CASWELL NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
314 PM EDT WED SEP 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CASWELL...AND SOUTHEASTERN PITTSYLVANIA COUNTIES AND
THE CITY OF DANVILLE...

AT 312 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GATEWOOD...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BETHEL...
BLAIRS...
PROVIDENCE...
AND MILTON.

THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3663 7950 3692 7913 3654 7922 3654 7920
      3646 7922 3643 7951
TIME...MOT...LOC 1912Z 250DEG 16KT 3655 7942 

HAIL...1.00IN
WIND...60MPH
 
$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 1:58 PM EDT, 28 minutes earlier.

Area forecast discussion, Sep 28, 1:58 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
158 PM EDT Wed Sep 28 2016

.SYNOPSIS...
A weak frontal boundary will continue to meander east of the Blue
Ridge through late week. A strong upper level area of low pressure
will also drop south into the Tennessee Valley Thursday into
Friday before lifting back north by Saturday. The combination of
these features will lead to rounds of showers and storms through
the rest of the week before drier weather arrives this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1055 AM EDT Wednesday...

Strong upper low to the north should continue to dig south into
the Ohio Valley later today causing sharpening of the backing
southwest flow aloft across the region. This should act to spill
moisture back westward by afternoon ahead of perhaps another weak
surface wave sliding up the residual surface front to the south.
Already seeing a slight push in the deeper moisture on the total
precipitable water graphics.

Guidance suggests this will allow for a highly diffluent scenario
to take shape aloft this afternoon with good shear including
decent low/mid level flow of 30-40 kts espcly eastern third. In
addition, arrival of cooling aloft should help overcome potential
lack of good instability given low clouds lingering out east. Most
solutions including the latest Cams tend to focus best coverage
along/east of Highway 29 per high PWATS, then gradually fill in
back into the Blue Ridge. Will also have a leading band of showers
ahead of the upper low approaching the west late, but still
appears will be a break between the two over the far
west/southwest sections where drier air will remain nosed in.

Therefore running with a gradient of likely/categorical pops east to
likelys eastern slopes of the Blue Ridge to low/slight pops far west.
Appears the east also has the best shot at isolated pulse/training
storms given chilly temps aloft while QPF of 1-2 inches possible
in spots but not widespread enough at this point for a watch
today.

Have increased maximum temperatures in some locations that are
already getting sunshine. Lower clouds that extended from the
foothills in eastern Wilkes County to the Henry County will
eventually erode. Even those spots that get heating later today
will warm into the mid 70s to lower 80s.

Complex interaction of the residual front and bands of showers around
the upper low will persist into the overnight with added potential for
stronger storms north/east at least this evening per 00z ECMWF. Could
eventually work into a dry slot aloft espcly western half later tonight
as suggested by the latest HiRes-ARW but that remains iffy as
features likely slower to exit than progged. Otherwise given
expected good lift and continued deep moisture off models eastern
half, will continue likely pops through around midnight and then
slowly taper to mostly chance most sections late. With lots of
clouds lingering and the front stuck across the region, expect
lows to be warmer than earlier expected with mostly 50s mountains,
while the east likely remains in the low/mid 60s overall.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 400 AM EDT Wednesday...

A closed upper low is expected to stall across the Ohio River Basin
during the day Thursday, while a series of disturbances, including
an encroaching cold front from the west, will begin to interact with
the deep atlantic moisture and pulse along the mid Atlantic Seaboard
through the period. As a result, ongoing showers and thunderstorms
are expected to continue across the eastern Piedmont counties of
Virginia and North Carolina during the morning hours Thursday.

Showers and storms will likely increase in coverage and intensity by
mid afternoon, continuing the spread with the flow of moisture
around the low and along the boundary. Some of the thunderstorms
could be strong with hail, gusty winds, and heavy downpours.
Impressive low level lapse rates coupled with unseasonably low
freezing levels could aid in ultimate hail potential. Thunderstorm
activity is expected to diminish in large part due to the loss of
daytime heating and the subsequent instability axis overnight
Thursday. Continuing light to moderate shower coverage will maintain
through much of the overnight hours, with uncertainty remaining in
just how much precipitation will fall. The NAM/ECMWF models continue
to indicate very wet conditions while the GFS continues to keep the
heaviest precipitation a bit north of the forecast area. Have tended
to split the difference between the two model camps when it comes to
QPF/POPs.

Temperatures during the period continue to trend cooler for highs
and warmer for lows. Expect daytime highs struggling to breach 70
degrees THU/FRI thanks to cloudcover. Low temps will remain cool,
but trending a bit warmer than guidance due to abundant
cloudcover and continued Warm Air Advection East of the Blue Ridge
prior to the low pulling back North. Sub 50s to the west will be
remain possible Overnight Thursday and especially overnight
Friday.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 300 PM EDT Tuesday...

Closed upper low continues to lift northward through the Ohio Valley
into the weekend. The low center continues to push into the Great
Lakes by Sunday evening and New England by Monday. The low will
move into the Atlantic ocean on Tuesday. Meanwhile, the potential
for tropical low development across the Caribbean may lead to a
threat for the southeast early next week. This is being monitored
by the NHC and WPC.

Temperatures will start cooler for Saturday with continued
improvement as precip/cloudcover comes to an end, then
temperatures begin to moderate Sunday into Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 155 PM EDT Wednesday...

Scattered showers and thunderstorms were beginning to develop from
KTNB to KBCB and northeast of KLYH. MVFR clouds from KFVX to KUKF
were lifting and will improve to VFR by 20Z/4PM.

Showers and thunderstorms will become widespread east of a KHSP to
KDAN line after midnight. As an upper low moves south of the Great
Lakes tonight and Thursday...a cold front will approach the
Appalachians from the west. This front will merge with a
stationary low pressure system over Virginia on Thursday.

Medium to high confidence of MVFR to IFR ceilings and fog
developing overnight. Little improvement is expected on Thursday.

Extended aviation discussion...

A deep upper low will remain over the Ohio and Tennessee Valleys
through Friday night. This will keep variable clouds, MVFR cigs,
and periods of -SHRA across the region through much of the period.
Should finally see VFR return during Saturday and continue Sunday as
the upper low lifts north and weak high pressure builds in.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/JH
NEAR TERM...AMS/JH
SHORT TERM...JM
LONG TERM...JM/KK
AVIATION...AMS/JH
Hazardous weather outlook, Sep 28, 9:28 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT WED SEP 28 2016

NCZ004>006-VAZ032>035-043>047-058-059-291100-
STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
928 AM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK...15 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREATS ARE
TORNADOES AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAINFALL
COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL ROUNDS OF HEAVY RAIN COULD OCCUR THURSDAY INTO THURSDAY
NIGHT. THIS MAY RESULT IN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NCZ003-019-020-VAZ014-016-017-022>024-291100-
SURRY-WILKES-YADKIN-MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-
928 AM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SMALL POTENTIAL FOR STRONG TO ISOLATED SEVERE
THUNDERSTROMS CONTAINING LOCALLY DAMAGING WINDS AND POSSIBLY LARGE
HAIL THIS AFTERNOON AND EVENING. IN ADDITION...VERY HEAVY
RAINFALL COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-291100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
928 AM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 28, 10:05 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 AM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     1 WSW PELHAM            36.49N  79.49W
09/27/2016                   CASWELL            NC   DEPT OF HIGHWAYS

            THREE TREES DOWN NEAR PELHAM ON NUNNELY ROAD.

&&

EVENT NUMBER RNK1601647

PW
Local storm report, Sep 28, 10:25 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 AM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     1 WSW PELHAM            36.49N  79.49W
09/27/2016                   CASWELL            NC   DEPT OF HIGHWAYS

            THREE TREES DOWN NEAR PELHAM ON NUNNELY ROAD.

&&

CORRECTED EVENT TIME

EVENT NUMBER RNK1601647

PW
Special weather statement, Sep 28, 2:22 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT WED SEP 28 2016

NCZ005-006-VAZ044-281915-
CASWELL-ROCKINGHAM-PITTSYLVANIA-
222 PM EDT WED SEP 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CASWELL...NORTHEASTERN
ROCKINGHAM...AND SOUTH CENTRAL PITTSYLVANIA COUNTIES AND THE CITY OF
DANVILLE...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HARRISONS
CROSSROADS...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN BE EXPECTED WITH THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
WENTWORTH...
BETHEL...
AND BLAIRS.

THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3637 7976 3648 7981 3672 7939 3648 7922
TIME...MOT...LOC 1820Z 250DEG 17KT 3645 7971

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:28 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham62 min
Sep 27, 9:00 PM EDTSevere Thunderstorm WarningRNKCaswell60 min
Sep 27, 10:39 PM EDTSpecial Weather StatementRNKRockingham51 min
Sep 27, 10:51 PM EDTSpecial Weather StatementRNKRockingham54 min
Sep 28, 12:09 AM EDTSpecial Weather StatementRNKRockingham66 min
Sep 28, 12:44 AM EDTSpecial Weather StatementRNKCaswell61 min
Sep 28, 2:38 AM EDTSpecial Weather StatementRNKRockingham67 min
Sep 28, 2:54 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes66 min
Sep 28, 3:22 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham3 hr
Sep 28, 3:32 PM EDTSevere Thunderstorm WarningRNKCaswell58 min
Sep 28, 3:50 PM EDTSpecial Weather StatementRNKWilkes55 min
Sep 28, 3:56 PM EDTSevere Thunderstorm WarningRNKWilkes64 min
Sep 28, 4:32 PM EDTSevere Thunderstorm WarningRNKCaswell58 min
Sep 28, 4:58 PM EDTSpecial Weather StatementRNKCaswell62 min
Sep 28, 5:09 PM EDTSpecial Weather StatementRNKWilkes66 min
Sep 28, 5:31 PM EDTSpecial Weather StatementRNKStokes, Yadkin59 min
Sep 28, 5:40 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin65 min
Sep 28, 5:47 PM EDTSevere Thunderstorm WarningRNKCaswell58 min
Sep 28, 7:41 PM EDTSpecial Weather StatementRNKCaswell, Rockingham64 min
Sep 27, 9:25 PM EDTSpecial Weather StatementRNKCampbell65 min
Sep 27, 11:16 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg59 min
Sep 27, 11:22 PM EDTSevere Thunderstorm WarningRNKCampbell, City of Lynchburg53 min
Sep 27, 11:49 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell35 min
Sep 28, 12:13 AM EDTSpecial Weather StatementRNKBuckingham62 min
Sep 28, 2:22 PM EDTSpecial Weather StatementRNKCity of Danville53 min
Sep 28, 3:08 PM EDTSpecial Weather StatementRNKFloyd, Montgomery, Pulaski, City of Radford52 min
Sep 28, 3:35 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford55 min
Sep 28, 4:08 PM EDTSevere Thunderstorm WarningRNKBotetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem67 min
Sep 28, 4:15 PM EDTFlash Flood WatchRNKAmherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 6 more26 hr
Sep 28, 4:52 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke53 min
Sep 28, 5:44 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg61 min
Sep 28, 6:15 PM EDTTornado WarningRNKAmherst, Bedford, City of Lynchburg30 min
Sep 28, 6:42 PM EDTTornado WarningRNKAmherst, Appomattox33 min
Sep 28, 7:07 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham53 min
Sep 28, 7:34 PM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.